MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-44-5009
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported via legal documentation that a patient had a left total knee arthroplasty on (b)(6) 2016, with no revision surgery reported.There is no device information provided.No radiographic images of the device are provided.There is no other information available.
 
Additional Manufacturer Narrative
H10.Pending investigation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections b5, g1, g6, h1, h2, h3 and h6 have been updated accordingly.
 
Event or Problem Description
It is reported via legal documentation that a patient had preoperative and postoperative diagnoses indicating left total knee failure secondary to femoral component loosening and polyethylene wear; left total knee arthroplasty failure secondary to implant recall.The patient has a history of chronic pain in the left knee.The patient has a history of left total knee arthroplasty by another physician performed several years prior.I met with the patient in the office and workup with radiographs and physical examination demonstrated left total knee arthroplasty failure secondary to femoral component loosening, polyethylene wear, and recall of prosthesis.Aspiration of the joint was performed and demonstrated no evidence of infection.Operative procedure: some synovitis was noted around with polyethylene wear.The femoral component was partially loose.The knee was extended and full synovectomy was performed and multiple culture samples as well as suprapatellar and infrapatellar regions were performed and multiple culture samples of the synovium were sent for pathology.Next, using a 0.5 inch osteotome, the polyethylene was removed.Next, using a combination of electric saw as well as straight and curved osteotomes, tibia was carefully de-bonded at the bone implant interface and the tibial tray was removed.At the end of debridement, there was mild bone loss about the metaphyseal region of the tibia.Attention was turned to the femur.The femoral component was easily removed and was only partially bonded.There was no cement on the back of the femoral component as it was de-bonded at that interface.At the end of debridement, there was mild bone loss about the metaphyseal region of the femur and the condyles were intact.Tibial and femoral implants were then sent for pathology as well as periarticular tissue.The patella was assessed and synovectomy was performed around the patella including quadriceps and patellar tendon.The patella was assessed using a towel clip and found to be stable in orthogonal directions.The patient was revised to a competitor¿s devices.At the end of the procedure, the patient was transferred to the recovery bed and taken to the recovery room in stable condition.No further issues or complications were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d6a.The following sections were corrected: d6a.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and femoral loosening or due to inclusion of the polyethylene in the packaging recall.The reported femoral loosening may have been the result of failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d1, d2a, d2b, d4, d6a, d6b, g3, h4 h6.The following sections were corrected: b3, h6.Mdr section codes updated/corrected: a, b, c, d, e, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and femoral loosening or due to inclusion of the polyethylene in the packaging recall.The reported femoral loosening may have been the result of failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
matt collins
MDR Report Key19018149
Report Number1038671-2024-00706
Device Sequence Number7993930
Product Code JWH
UDI-Device Identifier10885862173713
UDI-Public10885862173713
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2023
Device Catalogue Number02-012-44-5009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by ManufacturerNot provided
12/09/2024
12/11/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date08/06/2024
12/10/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown